News Article

News Article

Russian Designer Drug 'Krokodil' Literally Devours Human Flesh

up
26
Needles
A DIY drug called “krokodil,” which first surfaced in Russia, got its nickname from one of the first reported side effects: it causes the user's skin to turn green and scaly, like a crocodile. But in many cases, it causes flesh to rot and fall off, revealing bare bones, often leading to amputations and death.
 
So why, do you ask, would anyone subject themselves to this kind of horror? Mainly because the drug – a mixture of codeine and various chemicals which are fairly easy to obtain in Russia – has a similar effect to heroin, and is seen as a cheap alternative for people who can't afford the real deal. It's often cooked up in kitchen labs, and the combination of chemicals used to synthesize it (including hydrochloric acid) can trigger decay and gangrene in the area where it's injected. From there things get really, really messy. 
 
There are graphic images circulating the web showing the horrifying side effects of krokodil, and we don't want to ambush you with those here. But if you really want to see, you can find several of them at this Russian site, and in the clip below. Don't say we didn't warn you.
 
 
<none>